Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 247, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 10, 2003, 6:54 PM CDT for Caddo Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 6:54 PM CDT (23:54 UTC)
- Expired
- Jun 10, 2003, 7:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 12 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -398 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
802 WUUS54 KSHV 102354 SVRSHV LAC017-110045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 652 PM CDT TUE JUN 10 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CADDO PARISH IN NORTHWEST LOUISIANA * UNTIL 745 PM CDT * AT 652 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF GREENWOOD... OR ABOUT 14 MILES SOUTHWEST OF SHREVEPORT...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES SOUTHEAST OF GREENWOOD AT 700 PM CDT 4 MILES NORTHWEST OF SHREVEPORT AT 715 PM CDT 4 MILES SOUTHEAST OF BLANCHARD AT 720 PM CDT THIS THUNDERSTORMS WILL PRODUCE WINDS TO NEAR 60 MPH AND WILL BE CAPABLE OF PRODUCING THREE QUARTER OF AN INCH SIZE HAIL. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CADDO PARISH IN NORTHWEST LOUISIANA UNTIL 745 PM CDT. LAT...LON 3225 9404 3223 9390 3243 9372 3273 9400 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:23 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 10, 3:23 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 323 PM CDT TUE JUN 10 2003 LOOKS LIKE A RATHER PERSISTENT SOUTHERLY FETCH THE NEXT NUMBER OF DAYS AS BERMUDA HIGH TRIES TO KEEP FRONTS NORTH OF AREA...WHILE SHORTWAVE SERIES COMING THROUGH ROCKIES WILL TEND TO KEEP LEE TROFFING IN PLACE WHICH LIKEWISE HELPS OUR SOUTHERLY FLOW AND KEEPS FRONTS NORTH OF AREA. A GENERAL RIDGE WILL TAKE HOLD OF THE COUNTRY BY WEEKEND BUT A WEAK CUTOFF LOW WILL GET TRAPPED OVER THE SOUTHERN PLAINS...THUS KEEPING THE SLIGHT CHANCES IN THROUGH THE EXTENDED PERIOD. HEAVIER RAIN POSSIBLE TONIGHT N OF I 30...WILL GO 50 PERCENT THERE TONIGHT. NORTHERN THIRD OF AREA SEEMS TO HAVE BETTER CHANCE OF PRECIP THE NEXT SEVERAL DAYS...WITH INFLUENCE OF NEARING FRONT... DISTURBANCES...AND SOON THE WEAK UPPER LOW THAT WILL GET TRAPPED NEARBY. WILL GO WITH CHC POPS N THROUGH SUNDAY. 17 SHV 74/89/74/89/73 23333 MLU 75/88/73/88/72 23333 TXK 74/88/74/88/73 34433 TYR 74/90/75/89/74 33333 LFK 74/90/74/90/74 22233 .SHV...NONE.
Hazardous weather outlook, Jun 10, 12:00 PM CDT, 6 hours 54 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS WEDNESDAY AND THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED TODAY THROUGH TONIGHT.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.